Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Itching and redness near scrotum. Suggest the treatment?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 4167 Questions
Question
High itching on and near scrotum and redness.
Posted Mon, 28 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 25 hours later
Brief Answer:
Kinldy provide detailed history

Detailed Answer:
Hello XXXXXXX

Welcome and thanks for posting your query to XXXXXXX

After reading your query I can make out that you have high degree of itching which is making your condition worsened. In your query you have not made the details about the problem. Kinldy elaborate about the relevant details like :
1. Is there only itching is present over there are ring like or red spots also on the scrotal region.
2. Is it present only over the scrotum or on the thighs too
3. How it appeared- is it appeared slowly or suddenly all over
4. If there are ring like spots or red spots present then- is this redness and itching appeared simultaneously.
5 your job profile- Are you sitting continuously for long hour
6. Any type of stress!!

We can help you better if you can attach a photograph. You can upload a photo. For that you have a feature to upload images by yourself at the right side of the query page. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia.

In the mean time you can take tablet Loratadine for 2 times a day for itching part. Do not apply any other cream or home remedies.

I hope your informations will help us both in finding the best of the solution for your problem.

With regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
 
Follow-up: Itching and redness near scrotum. Suggest the treatment? 10 minutes later
Hi Dr.
Please find the below answers:
1. Is there only itching is present over there are ring like or red spots also on the scrotal region. - Attaching photo of both sides of scrotal region.
2. Is it present only over the scrotum or on the thighs too - It is on thighs as well. Currently, it is more on thighs.
3. How it appeared- is it appeared slowly or suddenly all over - It appeared slowly in increased gradually.
4. If there are ring like spots or red spots present then- is this redness and itching appeared simultaneously. - Photo Attached.
5 your job profile- Are you sitting continuously for long hour - Yes. Mostly on laptop.
6. Any type of stress!! - Nope.

Photograohs attached.
 
 
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
Kinldy Follow the regimen below

Detailed Answer:
Hi XXXXXXX

Welcome again to the forum and thanks for your prompt reply.

After getting the whole series of informations and good pictures, the condition is very clear. It is the fungal infection of the groin area known as “Tinea cruris”.

Fungal infections are common type of infections which can affect anybody at any site. But more commonly it affects the areas which are more prone for sweating or moist areas (as in your case). More specifically these are related to the hygiene and environmental factors .

As per your problem you have red itchy rash at groin and scrotum region. Most commonly this type of fungal infection is known as "Tinea cruris". These are initially reddish- brown small areas to begin with and then becomes large geographical areas.

As you applied steroid over it (in form of nadoxin C cream which contains basically steroid and antibiotic), so it got aggravated rather than getting relieved. Steroids are not the mainstay of this problem. So kindly stop the previous creams at once.

For the betterment kindly follow the suggestion below:

- Keep your self away from hot and humid climate.

- Take two times bath. Use two towels to drape your body, one after the other so that skin gets completely dry.

- Wear cotton clothes and cotton undergarments to be changed two times a day. Do not wear any synthetic or tight garments.

- Do not sit continuously for long hours.

- Do cold compression or warm water compresses according to the weather condition. Take a tub half filled with water. Pour half tea spoon of table salt in it. Sit in it for about 15-20 minutes and clean hte area well. Do not try to scratch and just be gentle. After that you apply Antifungal cream with milder steroids. This is needed to taper off the effect of the strong steroid which was present in Nadoxin C.

- For the treatment part in your kind of probelm I advise my patients to apply "Sertacaonazole with Beclamethasone cream" (Onabet B) or "Clotrimazole with Beclamethasone cream" (Candid B) in a very thin layer two time a day for 7 days and then only Sertacaonazole cream" (Onabet only) or "Clotrimazole cream" (Candid)for next 7 days.

-An anti-fungal tablet is worth to prevent further spread. The anti-fungal tablet containing "Terbinafine" 250 mg in it can be taken for 14 days in your kind of problem.

-You can take oral anti histamine like loratadine two times a day under medial advise if there is moderate to severe itching is present.

-Don't try to scratch or rub the area as can lead to further aggravation of the problem.

You can follow the above regimen for next 10-14 days.

Hope these informations will help you. If you have any further queries I will be happy to help.

with best health wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor